Alert archive / Montana / High Wind Warnings in 2023

High Wind Warning 14, NWS Great Falls, MT

March 13, 202311 counties in Montana

NWS Great Falls, MT issued this high wind warning at Mar 13, 2023, 3:26 AM MDT for 11 counties in Montana. It took effect at Mar 13, 2023, 9:00 PM MDT. It was in force for 15 hr. 28 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2023, 3:26 AM MDT (09:26 UTC)
In effect from
Mar 13, 2023, 9:00 PM MDT
Expired
Mar 14, 2023, 12:00 PM MDT
In force
15 hr
Issued by
NWS Great Falls, MT

Counties Beaverhead County, MT, Cascade County, MT, Fergus County, MT, Gallatin County, MT, Glacier County, MT, Judith Basin County, MT, Lewis and Clark County, MT, Madison County, MT, Pondera County, MT, Teton County, MT, Toole County, MT

The radar

The Great Falls radar (KTFX), 45 km from the middle of the area, began a volume at 09:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 11:00 PM MDTNON-TSTM WND GST 504 Nne Mcallister, MTMESONET STATION MTNOR NORRIS HILL (MT DOT).
Mar 14, 12:52 AM MDTNON-TSTM WND GST 507 Ese Hilger, MTMESONET STATION JPKM8 JUDITH PEAK RAWS.
Mar 14, 2:00 AM MDTNON-TSTM WND GST 616 Wsw Big Sky, MTMESONET STATION YCTIM YELLOWSTONE CLUB - AVALANCHE STATION ELEVATION: 9399 FT.
Mar 14, 2:29 AM MDTNON-TSTM WND GST 5011 Wnw Augusta, MTMESONET STATION TR276 L-C PORTABLE NO. 1.
Mar 14, 3:30 AM MDTNON-TSTM WND GST 506 Nw Ledger, MTMESONET STATION MTM05 ARC-WTRI CONRAD.
Mar 14, 3:30 AM MDTNON-TSTM WND GST 674 Wsw Geyser, MTAMBIENT WEATHER STATION WEST OF GEYSER MEASURED A PEAK WIND GUST OF 67 MPH.
Mar 14, 3:30 AM MDTNON-TSTM WND GST 684 Wsw Geyser, MTCORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 4 WSW GEYSER. AMBIENT WEATHER STATION WEST OF GEYSER MEASURED A PEAK WIND GUST OF 68 MPH.
Mar 14, 3:38 AM MDTNON-TSTM WND GST 513 Wnw Raynesford, MTAWOS STATION K1AM ALPHA.
Mar 14, 3:45 AM MDTNON-TSTM WND GST 5514 W Bynum, MTMESONET STATION DELMT DELLWO (MCSCN).
Mar 14, 3:45 AM MDTNON-TSTM WND GST 564 E Cascade, MTMESONET STATION MTM76 CASCADE E MDA.
Mar 14, 4:00 AM MDTNON-TSTM WND GST 504 Se Virginia City, MTMESONET STATION MTM17 BLM - VIRGINIA CITY STATION ELEVATION: 7355 FT.
Mar 14, 4:00 AM MDTNON-TSTM WND GST 515 N Ledger, MTMESONET STATION MTM73 LEDGER N MDA.
Mar 14, 4:04 AM MDTNON-TSTM WND GST 577 Ssw Big Sky, MTMESONET STATION YLWM8 YELLOW MULE RAWS STATION ELEVATION: 9200 FT.
Mar 14, 4:06 AM MDTNON-TSTM WND GST 502 Sse Geyser, MTMESONET STATION MTGYS GEYSER (MT DOT).
Mar 14, 4:30 AM MDTNON-TSTM WND GST 515 Ne Craig, MTMESONET STATION DBOM8 DEARBORN RAWS.
Mar 14, 4:30 AM MDTNON-TSTM WND GST 5814 W Bynum, MTMESONET STATION DELMT DELLWO (MCSCN).
Mar 14, 4:39 AM MDTNON-TSTM WND GST 513 Sw Cut Bank, MTASOS STATION KCTB CUT BANK AIRPORT.
Mar 14, 4:46 AM MDTNON-TSTM WND GST 616 W Sand Coulee, MTVIA AMBIENT WEATHER EQUIPMENT.
Mar 14, 4:50 AM MDTNON-TSTM WND GST 522 Nw Pendroy, MTMESONET STATION MTPND PENDROY (MT DOT).
Mar 14, 5:09 AM MDTNON-TSTM WND GST 68Lj Johnson Farms, MTVIA AMBIENT WEATHER.
Mar 14, 6:59 AM MDTNON-TSTM WND GST 627 Ne Augusta, MTSITE KMTFAIRF12.
Mar 14, 7:15 AM MDTNON-TSTM WND GST 575 N Ledger, MTMESONET STATION MTM73 LEDGER N MDA.
Mar 14, 7:40 AM MDTNON-TSTM WND GST 592 Se Browning, MTMESONET STATION MTBWG BROWNING (MT DOT).
Mar 14, 8:00 AM MDTSNOW 2.5West Yellowstone, MTCO-OP OBSERVER STATION WYGM8 WEST YELLOWSTONE.
Mar 14, 8:21 AM MDTNON-TSTM WND GST 618 Se East Glacier Park, MTMESONET STATION DCRM8 DEEP CREEK RAWS.
Mar 14, 8:49 AM MDTNON-TSTM WND GST 583 Sw Cut Bank, MTASOS STATION KCTB CUT BANK AIRPORT.
Mar 14, 9:15 AM MDTNON-TSTM WND GST 6014 W Bynum, MTMESONET STATION DELMT DELLWO (MCSCN).
Mar 14, 9:21 AM MDTNON-TSTM WND GST 668 Se East Glacier Park, MTMESONET STATION DCRM8 DEEP CREEK RAWS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Great_falls, MT (KTFX), launched 00:00Z, 9.4 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Great_falls, MT at 00:00Z on 2023-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Great_falls, MT at 00:00Z on 2023-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1555 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
212 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

082 
WWUS75 KTFX 130926
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
326 AM MDT Mon Mar 13 2023

MTZ325-329-330-140000-
/O.UPG.KTFX.HW.A.0010.230314T0300Z-230314T1800Z/
/O.NEW.KTFX.HW.W.0014.230314T0300Z-230314T1800Z/
Madison River Valley-Ruby Mountains and Southern Beaverhead
Mountains-Gallatin and Madison County Mountains and Centennial
Mountains-
Including the following locations: Big Sky, West Yellowstone,
Ennis, Cameron, McAllister, Targhee Pass, Jeffers, Norris,
Raynolds Pass, and Monida Pass
326 AM MDT Mon Mar 13 2023

...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON MDT 
TUESDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 65 mph expected.

* WHERE...Gallatin and Madison County Mountains and Centennial 
  Mountains, Madison River Valley and Ruby Mountains and Southern 
  Beaverhead Mountains.

* WHEN...From 9 PM this evening to Noon MDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Reduced visibility due to blowing snow and 
  partial lane blockages is also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ301>303-307-308-312-313-140000-
/O.UPG.KTFX.HW.A.0010.230314T0600Z-230314T2100Z/
/O.NEW.KTFX.HW.W.0014.230314T0600Z-230314T2100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-Cascade County below 5000ft-Judith Basin
County and Judith Gap-
Including the following locations: Geyser, Great Falls, Windham,
Heart Butte, Moccasin, Saint Mary, Dupuyer, Babb, Hobson,
Benchland, Raynesford, Pendroy, Choteau, Logan Pass, Ethridge,
Bynum, Kiowa, Browning, East Glacier Park, Santa Rita, Cut Bank,
Stanford, Marias Pass, and Rogers Pass
326 AM MDT Mon Mar 13 2023

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM MDT 
TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts mostly up to 60 mph 
  expected, but gusts to 70 mph are possible in more wind prone 
  areas on the slopes of the Rocky Mountain Front.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, Eastern Glacier, Western Toole, and Central Pondera, 
  Cascade County below 5000ft, and Judith Basin County and Judith 
  Gap.

* WHEN...From Midnight tonight to 3 PM MDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Reduced visibility due to blowing snow and 
  partial lane blockages is also possible, especially on the Rocky 
  Mountain Front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

SC
3 follow-up statements
069 
WWUS75 KTFX 131923
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
123 PM MDT Mon Mar 13 2023

MTZ325-329-330-141200-
/O.CON.KTFX.HW.W.0014.230314T0300Z-230314T1800Z/
Madison River Valley-Ruby Mountains and Southern Beaverhead
Mountains-Gallatin and Madison County Mountains and Centennial
Mountains-
Including the following locations: West Yellowstone, Ennis,
Targhee Pass, McAllister, Norris, Cameron, Raynolds Pass, Big
Sky, Monida Pass, and Jeffers
123 PM MDT Mon Mar 13 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 
NOON MDT TUESDAY...

* WHAT...South winds 35 to 45 mph, with gusts up to 70 mph, are 
  expected.

* WHERE...Gallatin and Madison County Mountains and Centennial 
  Mountains, Madison River Valley and Ruby Mountains and Southern 
  Beaverhead Mountains.

* WHEN...From 9 PM this evening to Noon MDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Reduced visibility due to blowing snow and 
  partial lane blockages is also possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ301>303-307-308-312-313-141200-
/O.CON.KTFX.HW.W.0014.230314T0600Z-230314T2100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-Cascade County below 5000ft-Judith Basin
County and Judith Gap-
Including the following locations: Ethridge, Saint Mary, Kiowa,
Santa Rita, Moccasin, Bynum, Geyser, Babb, Benchland, Logan Pass,
Heart Butte, Great Falls, Stanford, Cut Bank, Marias Pass,
Hobson, Rogers Pass, Windham, Raynesford, Choteau, Pendroy, East
Glacier Park, Browning, and Dupuyer
123 PM MDT Mon Mar 13 2023

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM 
MDT TUESDAY...

* WHAT...Southwest winds 35 to 45 mph, with gusts up to 60 mph, are 
  expected. Wind gusts up to 75 mph are possible in wind prone areas 
  along the eastern slopes of the Rocky Mountain Front.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, Eastern Glacier, Western Toole, and Central Pondera, 
  Cascade County below 5000ft, and Judith Basin County and Judith 
  Gap.

* WHEN...From Midnight tonight to 3 PM MDT Tuesday.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Reduced visibility due to blowing snow and 
  partial lane blockages is also possible, especially on the Rocky 
  Mountain Front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

Moldan
862 
WWUS75 KTFX 140645
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1245 AM MDT Tue Mar 14 2023

MTZ301>303-307-308-312-313-142100-
/O.CON.KTFX.HW.W.0014.000000T0000Z-230314T2100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-Cascade County below 5000ft-Judith Basin
County and Judith Gap-
Including the following locations: Raynesford, Santa Rita,
Geyser, Dupuyer, Logan Pass, Benchland, Hobson, Rogers Pass,
Ethridge, Bynum, East Glacier Park, Kiowa, Saint Mary, Pendroy,
Windham, Cut Bank, Stanford, Moccasin, Browning, Heart Butte,
Great Falls, Babb, Marias Pass, and Choteau
1245 AM MDT Tue Mar 14 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MDT THIS 
AFTERNOON...

* WHAT...Southwest winds 35 to 45 mph, with gusts to 60 mph. Wind 
  gusts up to 75 mph are possible in wind prone areas along the 
  eastern slopes of the Rocky Mountain Front.

* WHERE...The Rocky Mountain Front and adjacent foothills and 
  plains, Eastern Glacier, Western Toole, and Central Pondera, 
  Cascade County below 5000ft, and Judith Basin County and Judith 
  Gap.

* WHEN...Until 3 PM MDT this afternoon.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

* ADDITIONAL DETAILS...Reduced visibility due to blowing snow and 
  partial lane blockages is also possible, especially on the Rocky 
  Mountain Front.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

MTZ325-329-330-141800-
/O.CON.KTFX.HW.W.0014.000000T0000Z-230314T1800Z/
Madison River Valley-Ruby Mountains and Southern Beaverhead
Mountains-Gallatin and Madison County Mountains and Centennial
Mountains-
Including the following locations: Big Sky, Jeffers, McAllister,
Cameron, Monida Pass, Targhee Pass, West Yellowstone, Ennis,
Norris, and Raynolds Pass
1245 AM MDT Tue Mar 14 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON MDT TODAY...

* WHAT...South winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Gallatin and Madison County Mountains and Centennial 
  Mountains, Madison River Valley and Ruby Mountains and Southern 
  Beaverhead Mountains.

* WHEN...Until Noon MDT today.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

CC
542 
WWUS75 KTFX 141757
NPWTFX

URGENT - WEATHER MESSAGE
National Weather Service Great Falls MT
1157 AM MDT Tue Mar 14 2023

MTZ301>303-307-308-312-313-141900-
/O.CAN.KTFX.HW.W.0014.000000T0000Z-230314T2100Z/
East Glacier Park Region-Northern High Plains-Eastern Glacier,
Western Toole, and Central Pondera-Southern Rocky Mountain Front-
Southern High Plains-Cascade County below 5000ft-Judith Basin
County and Judith Gap-
Including the following locations: Browning, Moccasin, Heart
Butte, Raynesford, Marias Pass, Dupuyer, Cut Bank, East Glacier
Park, Ethridge, Hobson, Pendroy, Babb, Logan Pass, Choteau,
Stanford, Saint Mary, Great Falls, Benchland, Bynum, Santa Rita,
Kiowa, Geyser, Windham, and Rogers Pass
1157 AM MDT Tue Mar 14 2023

...HIGH WIND WARNING IS CANCELLED...

Winds have weakened below High Wind Warning thresholds. Therefore, 
the High Wind Warning has been cancelled.

$$

MTZ325-329-330-141900-
/O.EXP.KTFX.HW.W.0014.000000T0000Z-230314T1800Z/
Madison River Valley-Ruby Mountains and Southern Beaverhead
Mountains-Gallatin and Madison County Mountains and Centennial
Mountains-
Including the following locations: Jeffers, Monida Pass, Targhee
Pass, Ennis, Raynolds Pass, Norris, Big Sky, Cameron, McAllister,
and West Yellowstone
1157 AM MDT Tue Mar 14 2023

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

Winds have weakened below High Wind Warning thresholds. Therefore, 
the High Wind Warning has been allowed to expire.

$$

Ludwig

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Mar 12, 11:16 PM MDT, 4 hours 10 minutes earlier.

Area forecast discussion, Mar 12, 11:16 PM MDT, 4 hours 10 minutes before
Area Forecast Discussion
National Weather Service Great Falls MT
1116 PM MDT Sun Mar 12 2023

...Aviation Section Updated...

.SYNOPSIS...

Fog is expected to redevelop over the plains of Central and North
Central Montana this evening and persist into the morning hours on
Monday. Temperatures warm across most locations during the day on
Monday as a warm front lifts north across the Northern Rockies,
with increasing southerly winds in its wake, especially from Monday
night through the day on Tuesday.

&&

.UPDATE...

A relatively brief period of upper level ridging dominates, for now.
Inherited forecast is working nicely; therefore, no updates are
made, at this time.
- Fogleman

&&

.DISCUSSION...

Rest of today through tonight...primary forecast concerns throughout
the period are the potential for fog development over the plains of
Central and North Central Montana (once again), and increasing
winds, particularly within the north-south orientated valleys of
Southwest Montana.

H500 ridge axis will begin to shift east of the Northern Rockies
through the overnight hours tonight as a longwave trough/closed low
over the Gulf of Alaska digs southeast towards the Pacific
Northwest/British Columbia. This will lead to increasing, moist,
zonal to southwesterly flow aloft across Southwest through North
Central Montana, with increasing mid- to upper level cloudiness
expected beyond 06z tonight as a low to upper level warm front lifts
northeast across the CWA. At the surface, high pressure moving from
Southern Saskatchewan/Eastern Montana/Western Dakotas (this
afternoon) to the Central Dakotas/Western Minnesota/Southern
Manitoba (Monday morning) and a warm front lifting north/northeast
will lead to low level flow becoming increasingly southerly in
nature through Monday morning, with the exception of the Milk River
Valley where predominately easterly low level flow will be
maintained as cold air remains entrenched within the lower
elevations.

Expect temperatures to once again fall quickly with the
loss of solar insolation early this evening over the plains of
Central and North Central Montana, with most locations (outside of
the aforementioned Milk River Valley) warming beyond 06z Monday as
the aforementioned warm front lifts north and across the region.
Antecedent low level moisture, light winds, and initially clear
skies will also allow for the redevelopment of fog this evening over
the plains of Central and North Central Montana, particularly along
and northwest of a Great Falls to Havre line. Finally, increasing
low to mid-level southerly flow and a strengthening pressure
gradient along the I-90 corridor across Southwest Montana will lead
to increasing south surface winds within the north-south valleys of
Southwest Montana through the overnight hours, particularly in the
Madison River Valley where winds are expected to become sustained at
between 15-25 mph and gusts as high as 35 mph throughout the night.

Monday through Tuesday...primary concern throughout the period will
be the potential for high winds across portions of Southwest,
Central, and North Central Montana; in addition to accumulating snow
along Continental Divide from Idaho to the International Border.

High temperatures on Monday are expected to warm into the upper 30s
to mid-40s (at lower elevations) along and southwest of a Sweetgrass
to Lewistown line in wake of the northward advancing warm front,
with the mid-20s to low 30s expected northeast of this line where
shallower cold air will be stubborn/slow to be eroded. Believe that
the current deterministic NBM guidance continues to run to warm with
regards to high temperatures across the CWA on Monday, particularly
across Hill and Blaine Counties, so blended in NBM10th percentile
guidance to lower temperatures to the aforementioned values. Surface
winds, while increasing throughout the day on Monday south of the
warm front, will increase significantly Monday evening/night as a
mid- and upper level jet streak begins to overspread the Northern
Rockies ahead of the upper level shortwave. NBM probabilistic
guidance continues to suggest high winds developing within/across
the Gallatin and Madison County Mountains and Centennial Mountains,
Madison River Valley and Ruby Mountains and Southern Beaverhead
Mountains zones by Monday evening, with high winds persisting
through Tuesday morning here. While NBM probabilistic guidance is
less supportive for high winds developing further north along the
Montana Hwy 200 corridor across Central Montana and along the Rocky
Mountain Front and adjacent plains, deterministic model guidance and
forecaster experience would suggest that high winds are also
possible here from early Tuesday morning through Tuesday afternoon.
Given these consideration, we have decided to issue a High Wind
Watch for a portion of Southwest through North Central Montana from
Monday evening/early Tuesday morning through late Tuesday
morning/Tuesday afternoon. In addition to the winds, accumulating
mountain snow is expected from Monday through Tuesday along the
Continental Divide from the Idaho border to the International
Border, with winter weather highlights potentially becoming
necessary from Monday evening onwards across these areas. - Moldan

Tuesday night through next Sunday...Winds gradually subside later
Tuesday into Wednesday as the strong disturbance and jet stream
move out of the area to the north and east, leaving behind a
stalled surface front somewhere over southwest Montana during this
time. A second approaching disturbance from the west then
develops widespread precipitation along a tightening thermal
gradient and increased frontogenesis late Tuesday into Wednesday,
as a warm, moist, and unstable air mass moving into southwest
Montana clashes with cold advection from weak high pressure
pushing in from the north. Models, including the EC EFI, suggest
the potential for areas of heavy precipitation/snow across parts
of the area during this time, as of now highlighting areas along
the Canadian border as well as areas along the southwest
Montana/Idaho border as potential targets, though there is
considerable uncertainty. However, trends will need to be watched
closely to see where the best dynamics come together to produce
impactful snowfall, which could be anywhere over the forecast
area.

A northerly jet stream across the area on the back side of the
upper trough likely continues to produce snow over the mountains
for Thursday, with upper ridging moving back over the area for
Friday bringing more tranquil weather conditions. Another
disturbance may bring clouds, some snow, and cool temperatures for
next weekend, but the best dynamics for more impactful weather
look to stay well south of the forecast area. - CC

&&

.AVIATION...
1116 PM MDT Sun Mar 12 2023 (13/06Z TAF Period)

Please note: The NWS Great Falls office area of responsibility
includes the following airfields: KCTB, KHVR, KGTF, KLWT, KHLN, KBZN
and KEKS.

Main concern overnight is the potential for IFR/LIFR conditions at
north-central terminals, particularly KCTB. VFR conditions prevail
otherwise. Southerly winds increase through the period at all
terminals, with varying onset times. Wind shear will also become a
concern as winds aloft increase before finally mixing to the surface
at some terminals. Mtn obscurations and areas of snow will prevail
along the Continental Divide, but diminish over much of the rest of
the region by 18z Monday, before returning after 00z Tuesday.

Refer to weather.gov/zlc for more detailed regional aviation
weather and hazard information.

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF   8  45  41  45 /  10  10  20  10
CTB   9  37  26  37 /  10  10  10  10
HLN  17  43  30  44 /  10  20  50  20
BZN  13  39  28  46 /  10  20  40  30
WYS   8  34  32  38 /  60  80  90  80
DLN  19  39  31  43 /  20  20  40  30
HVR  -3  24  22  38 /  10  10  20  10
LWT  14  42  35  43 /  10  10  20  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...

High Wind Watch from late Monday night through Tuesday afternoon
for Cascade County below 5000ft-East Glacier Park Region-Eastern
Glacier, Western Toole, and Central Pondera-Judith Basin County
and Judith Gap-Northern High Plains-Southern High Plains-
Southern Rocky Mountain Front.

High Wind Watch from Monday evening through Tuesday morning for
Gallatin and Madison County Mountains and Centennial Mountains-
Madison River Valley-Ruby Mountains and Southern Beaverhead
Mountains.

&&

http://www.weather.gov/greatfalls

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:09 AM MDTWinter Storm WatchTFXBeaverhead, Gallatin, Madison11 hr
Mar 13, 1:59 PM MDTWinter Storm WatchTFXBeaverhead, Broadwater, Cascade, Chouteau, Fergus, Gallatin and 7 more11 hr
Mar 13, 1:59 PM MDTWinter Storm WarningTFXBeaverhead, Blaine, Broadwater, Cascade, Chouteau, Fergus and 11 more54 hr
Mar 13, 1:59 PM MDTWinter Weather AdvisoryTFXBeaverhead, Glacier, Pondera19 hr

Nearby

High Wind Warnings in Montana, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.